Finally, My Cimzia Migraine Stopped
Last updated: May 2021
I did not react well to Cimzia. It did not help me. I ended up in the ER after three months of feeling unwell, a month-long headache, and a weeklong migraine. Cimzia did not suit me, but it might suit you!
Finally, my migraine subsided
After my CT scan, the nurse came and checked on me. She said, “we have another med to try it's called Maxolon.” She put it into my IV. After about 20 minutes, the light was not hurting my eyes anymore and I felt a relief of tension from my head, finally!
My headache was still there, it was still intense, but nothing compared to what it was! I told the doctor and she said that I still must wait until the consultant’s shift to begin. This made me incredibly nervous.
I was tired and annoyed. I had now been awake for close to 24 hours. Finally, at 9am the doctor discharged me. She wrote me a prescription for Maxolon and other pain meds and said if my headache didn’t completely go away after a week then I needed to come back.
I went home and slept for the entire day. I took my meds and rested for the next two weeks. My headache lasted for about two weeks but each day it got less and less intense. I rang my general doctor. She said once the headache was subsiding that was good, but if it got worse, I needed to go back to the hospital.
A couple of days later, I went to see my rheumatologist. He said it must be a reaction to Cimzia, although this was not a common reaction. He was unsure and said he didn’t fully understand. But he took me off Cimzia to see if this was the actual cause (it was). I felt happy and disappointed all at the same time. I felt annoyed and frustrated that Cimzia was not working for me, that the last three months were a waste. But I had to try it to know that it was not for me.
I thought the horrible feeling for 10 days after injecting was normal, it wasn’t. I should have said this to my consultant beforehand. Maybe we could have avoided 15 hours on an uncomfortable chair in the hospital and the pain I went through for three months. Instead, I downplayed my symptoms and said I just had a headache, but it was ok.
Now my headaches make me anxious
Now, every time I get a headache or a migraine, I get extremely anxious. I think that this is going to happen again, that the migraine won't go away. That I'll ended up in the hospital again. I hate hospitals.
I switched to Cosentyx, and this has given me my life back to a certain extent, so I guess this all happened for a reason! I've no side effects to Cosentyx, except feeling more tired than usual for a day or two after I inject.
Has anyone else had a bad reaction to their biologics?
Have you ever had to take a leave of absence from work due to your symptoms?
Join the conversation